Alert archive / California / Wind Advisories in 2006
Wind Advisory 22, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 1, 2006, 2:34 PM PST for Siskiyou County, California. It took effect at Nov 2, 2006, 6:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2006, 2:34 PM PST (22:34 UTC)
- In effect from
- Nov 2, 2006, 6:00 AM PST
- Expired
- Nov 2, 2006, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 012234 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST WED NOV 1 2006 ...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY... CAZ081-020645- /O.NEW.KMFR.WI.Y.0022.061102T1400Z-061103T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 234 PM PST WED NOV 1 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH NEAR WEED WITH GUSTS TO 45 MPH THURSDAY. WINDS IN THE REMAINDER OF THE VALLEY WILL BE SOUTH 20 TO 30 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
4 follow-up statements
000 WWUS76 KMFR 020701 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1101 PM PST WED NOV 1 2006 ...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY... CAZ081-022315- /O.CON.KMFR.WI.Y.0022.061102T1400Z-061103T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1101 PM PST WED NOV 1 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH NEAR WEED WITH GUSTS TO 45 MPH THURSDAY. WINDS IN THE REMAINDER OF THE VALLEY WILL BE SOUTH 20 TO 30 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
000 WWUS76 KMFR 021637 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 837 AM PST THU NOV 2 2006 ...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY... CAZ081-030045- /O.CON.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 837 AM PST THU NOV 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING NEAR WEED AND WILL CONTINUE THROUGH TODAY. WINDS OVER THE REMAINDER OF THE SHASTA VALLEY WILL NOT BE AS STRONG...BUT IT WILL STILL BE GUSTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 022232 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PST THU NOV 2 2006 ...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY... CAZ081-030200- /O.CON.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 232 PM PST THU NOV 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING NEAR WEED AND WILL CONTINUE THROUGH TODAY. WINDS OVER THE REMAINDER OF THE SHASTA VALLEY WILL NOT BE AS STRONG...BUT IT WILL STILL BE GUSTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 030222 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 622 PM PST THU NOV 2 2006 CAZ081-030330- /O.EXP.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 622 PM PST THU NOV 2 2006 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS IN THE SHASTA VALLEY HAVE DECREASED TO 20 MPH. AS A RESULT THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY SOUTH WINDS WILL CONTINUE INTO THE NIGHT. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 1:20 PM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 1, 1:20 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
120 PM PST WED NOV 1 2006
.DISCUSSION...12Z NGM/NAM/GFS IN.
THE UNUSUALLY DRY OCTOBER WILL GIVE WAY TO A WET EARLY NOVEMBER
BEGINNING NOW. THE UPPER RIDGE NOW OVER THE MEDFORD CWA IS
BREAKING TO THE EAST AND MOIST SOUTHWESTERLY FLOW IS MOVING IN.
A SERIES OF SHORT WAVES EMBEDDED IN THE FLOW WILL BEGIN MOVING
THROUGH THE FORECAST AREA EARLY TONIGHT. EXPECT A ROUND OF
PRECIPITATION WITH EACH WAVE WITH THE HIGHEST AMOUNTS OCCURRING ON
THE SOUTHWEST FACING SLOPES OF WESTERN SISKIYOU AND CURRY
COUNTIES. MOUNT SHASTA CITY RECORDED A TRACE OF RAIN IN THE
PAST HOUR. AMOUNTS IN THE VALLEYS AWAY FROM THE COAST AND NORTH
OF THE SISKIYOUS WILL BE VERY LIGHT FOR THE MOST PART.
A WARM FRONT WILL APPROACH THE COAST THURSDAY AFTERNOON AND THIS
WILL INCREASE THE PRESSURE GRADIENT...AND THUS THE WINDS...OVER THE
AREA. THE STRONGEST WINDS WILL OCCUR ALONG THE COAST AND IN THE
SHASTA VALLEY. WILL ISSUE A WIND ADVISORY FOR THE SHASTA VALLEY
EFFECTIVE THURSDAY.
THE WINDS WILL ABATE IN THE SHASTA VALLEY FOR A WHILE AFTER THURSDAY
BUT COASTAL WINDS WILL PERSIST INTO SATURDAY. THAT IS WHEN THE
OFFSHORE LONGWAVE UPPER TROUGH WILL APPROACH THE COAST...PUSHING A
COLD FRONT ONSHORE AHEAD OF IT.
AFTER SATURDAY...UNCERTAINTY INCREASES DUE TO VARIATION IN MODEL
SOLUTIONS...BUT WILL TAKE A SHOT AT IT ANYWAY.
THE RIDGE BEHIND THIS TROUGH WILL BE SHORT-LIVED...AND IT WILL MOVE
THROUGH THE FORECAST AREA SATURDAY NIGHT AND EARLY SUNDAY. VERY
STRONG ZONAL FLOW WILL SET UP IN ITS WAKE WITH A STORM TRACK AIMED
SQUARELY AT THE PACIFIC NORTHWEST. A WARM FRONT WILL MOVE THROUGH THE
AREA SUNDAY FOLLOWED BY A STRONG COLD FRONT MONDAY. WEAKER SYSTEMS
WILL MOVE ONSHORE TUESDAY AND TUESDAY NIGHT.
A BROAD UPPER LEVEL RIDGE WILL BEGIN TO BUILD IN ON WEDNESDAY...
PROVIDING A BREAK IN THE STORM ACTIVITY.
&&
.AVIATION...VFR CONDITIONS EVERYWHERE EVENTUALLY. MVFR CIGS WITH
LOCAL IFR CONDITIONS WILL DEVELOP AS PRECIPITATION OVERSPREADS THE
AREA TONIGHT AND THURSDAY. THE MOST WIDESPREAD LOWER CIGS/VSBYS
WILL OCCUR OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE SOUTH
COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
TONIGHT PZZ356/370/376.
SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
TONIGHT PZZ356/370/376.
CA...SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
TONIGHT PZZ370/376.
&&
STOCKTONNearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.